MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted.Hence, not explanted.(b)(4).The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens became defective as it got stuck inside the cartridge.It was indicated that the lens is still stuck inside the cartridge and they cannot see the damage done to the lens.No contact with patient's eye as the issue was noticed during handling/prior to insertion, no patient involvement.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer: yes.Date returned to manufacturer: jan.10, 2022.Device evaluation: visual inspection under magnification revealed the complaint lens was received overridden and stuck in cartridge of the preloaded handpiece.The plunger rod was observed partially advanced.The handpiece was disassembled, and the plunger rod was observed to be damaged and separated in two pieces, which suggests excessive force was used during deployment.No further handpiece assembly issues or defects were observed.The complaint lens was removed and observed with lens damage (torn across optic body and missing lens pieces from optic body).The complaint issue was confirmed, however it can be attributed to handling and override related to excessive force during deployment, and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing records review the manufacturing records review for this production order (po) shows that the units were released within specification.The cartridge po that was included in the preloaded final product were reviewed, shows that the product was manufactured and released according to the specification.A search revealed 2 other complaint files received from this production order.These complaint issues reported are not related; therefore, no escalations are required.Conclusion:.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12964968
Report Number3012236936-2021-00179
Device Sequence Number4572822
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)240804
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown